How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Small Animal Veterinary Surgeon.
Category: Cat
Satisfied Customers: 20720
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Cat Question Here...
Dr Scott Nimmo is online now

My 7 year old male Bengal had his annual booster on Friday.

Resolved Question:

my 7 year old male Bengal had his annual booster on Friday. The injection site has come up red and initially he lost a tiny clump of fur but as the weekend has worn on he now has a bald patch, a bit like alopecia in a human which is the size of a golf ball? is this a normal reaction that can happen?
Submitted: 1 year ago.
Category: Cat
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello and welcome, This is just a quick note to let you know that I am locked on to your question and am working on it now. I am a small animal vet with many years experience and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next five to ten minutes or so. We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls } Regards, *****
Customer: replied 1 year ago.
I am in the UK which means it is 1.30 am so skype or telephone is not going to work due the late hour. This is fine for me, just would like an answer to my question, whether I need to take my cat back to the Vet in the morning or if this is a normal reaction. thanks
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello again I have worked out an answer for you below ... 1. This is not really a common event, but it is more than likely some form of reaction to the vaccine injection, I used to see this about twice a year in my busy three vet practice. { Essex UK } 2. The good news is that all such cases I have previously seen over the years were not serious in any way but resolved in a few weeks. Of course the best thing to do is to have the vet who carried out the vaccination check it over { We always want to know such things }. However on a home remedy basis you may want to apply 0.5 % hydrocortisone cream to the area, this is an over the counter drug in the UK. You would normally apply this twice a day for a week or so, it is very possible that this is the sort of treatment your vet may suggest.I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you. Regards, ***** ***** be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.
Dr Scott Nimmo and 4 other Cat Specialists are ready to help you
Customer: replied 1 year ago.
Is the cream the same one a human would use? I too am in Essex. Thank you for your help
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello again, Very glad to talk this over with you further ... The " Human " cream you can buy over the counter will be fine, it is exactly the same formulation as the one that a vet would prescribe. I spent many years at my practice in South Woodham Ferrers, Essex, but I am typing this out from Mindanao in The Philippines where I now live, very warm and sunny here this morning !!! Regards, *****